Alabama, 2003Flood in Alabama, May 10 to 13, 2003
May 10 to 13, 2003 · NWS BMX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 9:30 AM CST, 30 minutes earlier.
Area forecast discussion, May 10, 9:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1030 AM CDT SAT MAY 10 2003
LATEST SOUNDING DATA CONTINUES TO SHOW THE CAP IN PLACE. WILL
UPDATE THE FORECAST TO REMOVE MORNING CLOUDS AND GO WITH A PARTLY
SUNNY FORECAST FOR THE AFTERNOON HOURS. CURRENT TEMPERATURE FORECAST
LOOKS FINE.
.BHM...NONE.
Hazardous weather outlook, May 10, 6:30 AM CST, 3 hours 30 minutes before
ALZ011>015-017>050-101400-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CDT SAT MAY 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TODAY AND TONIGHT)...
WIDESPREAD...SIGNIFICANT RIVER FLOODING IS EXPECTED TO CONTINUE
ACROSS MUCH OF THE AREA. SEE FLOOD WARNINGS AND STATEMENTS FOR EXACT
CREST LEVELS...TIMES...AND LOCATIONS.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
A FRONT WILL MOVE INTO THE AREA SUNDAY. A FEW THUNDERSTORMS MAY BE
STRONG...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Flood, Marengo
- When
- May 10, 10:00 AM CST to May 13, 8:30 PM CST
- Where
- Marengo forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
The Tombigbee River at Demopolis Lock and Dam was in flood during this period. Flood stage is 68 feet, and the river reached a maximum crest of 70.12 feet at 5:00 pm CDT on May 11.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 10, 200337 injured · $10 million · F3 · 17 events
- Tornadoes and Flash Flooding in Kentucky, May 10, 200317 injured · $5.6 million · F3 · 21 events
- Tornado in Missouri, May 10, 20036 injured · $5.0 million · F2 · 1 event
- Tornado in Missouri, May 10, 2003F3 · 1 event
- Tornado in Iowa, May 10, 2003$1.0 million · F2 · 1 event
- Hail and Damaging Winds in Iowa, May 10, 2003$14 million · 2.75 in hail · 29 events
- Tornado in Illinois, May 10, 2003$400,000 · F2 · 1 event
- Tornado in Illinois, May 10, 20034 injured · F2 · 1 event
- Tornadoes and Hail in Wisconsin, May 10, 20031 injured · $510,000 · F1 · 14 events
- Flooding and Hail in West Virginia, May 10 to 11, 2003$1.2 million · 1.5 in hail · 23 events
- Tornado in Iowa, May 10, 2003$1.0 million · F1 · 1 event
- Tornadoes and Hail in Iowa, May 10, 2003$356,000 · F1 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360700.